Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 11, 2013, 11:23 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Dec 12, 2013, 10:47 AM CST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2013, 11:23 AM CST (17:23 UTC)
- In effect from
- Dec 12, 2013, 10:47 AM CST
- Expired
- Dec 14, 2013, 4:45 PM CST
- In force
- 54 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 20.68 ft at Dec 13, 2013, 8:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 111723 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1123 AM CST WED DEC 11 2013 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .HEAVY RAINFALL HAS OCCURRED OVER THE PAST FEW DAYS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-121723- /O.NEW.KMOB.FL.W.0080.131212T1800Z-131213T0000Z/ /LEKM6.1.ER.131212T1800Z.131212T1800Z.131212T1800Z.NO/ 1123 AM CST WED DEC 11 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM THURSDAY AFTERNOON UNTIL THURSDAY EVENING * AT 10AM WEDNESDAY THE STAGE WAS...18.6 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE TO FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO NEAR FLOOD STAGE THROUGH TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY EVENING. * AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
4 follow-up statements
000 WGUS84 KMOB 121648 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1048 AM CST THU DEC 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-131648- /O.EXT.KMOB.FL.W.0080.131212T1647Z-131214T0359Z/ /LEKM6.1.ER.131212T1307Z.131213T0000Z.131213T2159Z.NO/ 1048 AM CST THU DEC 12 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL FRIDAY EVENING * AT 10AM THURSDAY THE STAGE WAS 20.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 131652 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1052 AM CST FRI DEC 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-141652- /O.EXT.KMOB.FL.W.0080.000000T0000Z-131215T0000Z/ /LEKM6.1.ER.131212T1307Z.131213T1800Z.131214T1800Z.NO/ 1052 AM CST FRI DEC 13 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL SATURDAY EVENING * AT 10 AM FRIDAY THE STAGE WAS 20.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 20 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 141642 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1042 AM CST SAT DEC 14 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-150359- /O.EXT.KMOB.FL.W.0080.000000T0000Z-131215T0359Z/ /LEKM6.1.ER.131212T1307Z.131213T2015Z.131214T2159Z.NO/ 1042 AM CST SAT DEC 14 2013 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL THIS EVENING * AT 10 AM SATURDAY THE STAGE WAS 20.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 20 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 142245 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 445 PM CST SAT DEC 14 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-142315- /O.CAN.KMOB.FL.W.0080.000000T0000Z-131215T0359Z/ /LEKM6.1.ER.131212T1307Z.131213T2015Z.131214T1922Z.NO/ 445 PM CST SAT DEC 14 2013 THE FLOOD WARNING IS CANCELLED FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL THIS EVENING * AT 4 PM SATURDAY THE STAGE WAS 19.9 FEET * FLOOD STAGE IS 20 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 11, 3:39 AM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Dec 11, 3:39 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 339 AM CST WED DEC 11 2013 .SHORT TERM TODAY THROUGH THURSDAY NIGHT...A 1031 MB SFC HIGH CURRENTLY OVER THE TN VALLEY WILL QUICKLY MOVE EAST TO THE NORTH CAROLINA COAST TODAY. HOWEVER...A STRONGER 1040MB SFC HIGH WILL QUICKLY MOVE SOUTH OUT OF THE NORTHERN PLAINS AND INTO THE SOUTHERN PLAINS EAST INTO THE TN VALLEY BY THURSDAY MORNING. THIS HIGH WILL REINFORCE THE BELOW NORMAL TEMPERATURES ACROSS OUR AREA. HIGHS TODAY ARE EXPECTED TO REACH THE UPPER 50S INLAND TO LOWER 60S ALONG THE COAST. LOWS TONIGHT ARE A LITTLE UNCERTAIN. WE WILL HAVE A RETURN OF LOW LEVEL COLD AIR ADVECTION...BUT AT THE SAME TIME WINDS WILL LIKELY NOT DECOUPLE DUE TO A TIGHTER PRESSURE GRADIENT. IN ADDITION...SOME HIGH LEVEL CLOUD COVER WILL ALSO MOVE THROUGH THE REGION AT TIMES. THEREFORE...DID NOT GO AS LOW AS THE COLDEST MOS GUIDANCE FOR THE TIME BEING. LOWS ARE STILL EXPECTED TO DROP TO AROUND 30 WELL INLAND WITH MID TO UPPER 30S ALONG THE I-10 CORRIDOR. 34/JFB LARGE SURFACE HIGH PRESSURE TO EXPAND ACROSS THE SOUTHEASTERN QUARTER OF THE COUNTRY ON THURSDAY. NO RAIN FORECAST THURSDAY AND THURSDAY NIGHT. DAYTIME HIGHS THURSDAY FROM THE MID 50S INTERIOR TO NEAR 60 OVER THE SOUTHERN ZONES WILL BE SOME 4 TO 8 DEGREES BELOW SEASONAL FOR THE 12TH DAY OF DECEMBER. ALTHOUGH THERE WILL BE SOME INCREASE IN HIGH LEVEL CLOUDS PUSHING IN FROM THE WEST THROUGH THE NIGHT...THESE MAY BE THIN ENOUGH ALONG WITH LIGHT TO CALM WIND AND DEWPOINTS IN THE MID TO UPPER 20S TO RESULT IN OVERNIGHT LOWS FALLING OFF INTO THE UPPER 20S INTERIOR. 35 TO 40 CLOSER TO THE COAST. /10 .LONG TERM FRIDAY THROUGH TUESDAY...TO CLOSE OUT THE WEEK...SURFACE HIGH OVER THE SOUTHEAST MOVES MORE EAST...TO OFF THE EAST COAST WHILE A SURFACE LOW PRESSURE SYSTEM DEVELOPS OVER THE RED RIVER VALLEY OF TEXAS/OKLAHOMA DURING THE DAY FRIDAY. CLOUDS INCREASING WITH A MODERATING TREND FORECAST IN TEMPERATURES AS A SOUTHEAST...RETURN FLOW EVOLVES. THIS BRINGS ABOUT SOME POTENTIAL OF ADVECTIVE TYPE MARINE FOG FRIDAY NIGHT AND SATURDAY MORNING AS WELL...AS DEWPOINTS AROUND 60 MOVE NORTHWARD ATOP COOLER WATER TEMPERATURES OVER BAYS AND SOUNDS. GIVEN THIS POTENTIAL TO OCCUR OVER 3 DAYS OUT...WILL HOLD OFF MENTIONING FOG IN TEXT PRODUCTS...BUT HIGHLIGHT RISK IN HAZARDOUS WEATHER OUTLOOK. DEEPER GULF MOISTURE SLOWLY RECOVERS WITH PRECIPITABLE WATER VALUES MOVING TO 1.5 INCHES BY FRIDAY NIGHT AS THE SURFACE LOW/ATTENDANT COLD FRONT ADVANCES INTO THE LOWER MISSISSIPPI RIVER VALLEY AND AN INCREASE IN LOW LEVEL SOUTH TO SOUTHWEST FLOW OPENS UP GULF MOISTURE. THE HIGHEST CHANCES OF MEASUREABLE RAINS LOOK TO BE SPREADING FROM WEST TO EAST BY FRIDAY NIGHT INTO SATURDAY AS LIFT BECOMES BETTER DEFINED WITH LOW PRESSURE AND ASSOCIATED FRONT ADVANCING EAST INTO MISSISSIPPI AND ALABAMA. AN ASSESSMENT OF INSTABILITY SUGGESTS THE PREDOMINANT MODE OF WEATHER WILL BE SHOWERS WITH THIS SYSTEM WITH A SMALLER CHANCE OF THUNDER. AT THIS TIME...IT APPEARS THE RISK FOR SEVERE WEATHER IS LOW. STAY TUNED. FRONT PUSHES EAST OF THE AREA BY SATURDAY NIGHT. HIGH PRESSURE EXPANDS EASTWARD ACROSS THE SOUTHERN STATES SUNDAY AND WILL REMAIN IN PLACE INTO THE FIRST OF NEXT WEEK. THE HIGH BRINGS A RAIN FREE PATTERN SUNDAY THROUGH TUESDAY. OVERNIGHT LOWS BACK TO FREEZING OVER THE INTERIOR MONDAY AND TUESDAY MORNINGS. DAYTIME HIGHS MID/UPPER 50S INTERIOR TO LOWER 60S COAST SUNDAY/MONDAY TO RANGE FROM 63 TO 66 BY TUESDAY. /10 && .AVIATION 11.12Z ISSUANCE...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. 34/JFB && .MARINE...OFFSHORE FLOW WILL DIMINISH THROUGH THE DAY TODAY AS HIGH PRESSURE OVER THE TN VALLEY WEAKENS AND MOVES EAST. ANOTHER STRONG HIGH PRESSURE SYSTEM WILL BUILD SOUTH OUT OF THE PLAINS TONIGHT... BRINGING A REINFORCING SURGE OF COLD AIR AND ALSO RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT. THIS WILL BRING ANOTHER ROUND OF MODERATE TO STRONG OFFSHORE FLOW TO THE MARINE AREA LATE TONIGHT THROUGH THURSDAY. SMALL CRAFT ADVISORIES WILL LIKELY BECOME NECESSARY FOR THURSDAY MORNING. THE HIGH WILL QUICKLY MOVE EAST INTO THE WEST ATLANTIC BY FRIDAY AFTERNOON. MEANWHILE...A STORM SYSTEM WILL BEGIN TO ORGANIZE OVER THE SOUTHERN PLAINS AND MOVE EAST. THIS RESULTS IN WINDS VEERING TO A MODERATE ONSHORE FLOW BY FRIDAY AFTERNOON. ANOTHER COLD FRONT MOVES THROUGH THE AREA SATURDAY NIGHT WITH STRONG OFFSHORE FLOW RETURNING FOR THE END OF THE WEEKEND. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 61 36 56 33 63 / 00 00 00 00 05 PENSACOLA 61 41 60 36 61 / 00 00 00 00 05 DESTIN 61 44 61 40 61 / 00 00 00 00 05 EVERGREEN 60 32 55 27 61 / 00 00 00 00 05 WAYNESBORO 58 30 54 28 61 / 00 00 00 00 10 CAMDEN 58 30 54 27 59 / 00 00 00 00 05 CRESTVIEW 64 35 60 28 64 / 00 00 00 00 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 11, 4:39 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 439 AM CST WED DEC 11 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 439 AM CST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LIGHT FREEZE IS EXPECTED TONIGHT...GENERALLY ALONG AND NORTH OF HIGHWAY 84. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LIGHT FREEZE IS EXPECTED ACROSS MOST OF THE REGION THURSDAY NIGHT...EXCEPT CLOSE TO THE BEACHES. A STORM SYSTEM WILL MOVE INTO THE REGION FRIDAY NIGHT THROUGH SATURDAY...BRINGING THE LIKELIHOOD OF RAIN TO THE AREA. WHILE A FEW THUNDERSTORMS ARE POSSIBLE CLOSE TO THE COAST...THE CHANCE FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-121200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 439 AM CST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A MODERATE TO STRONG OFFSHORE FLOW WILL REDEVELOP ACROSS THE MARINE AREA AFTER MIDNIGHT TONIGHT. THIS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG OFFSHORE WINDS WILL PERSIST THROUGH AT LEAST MIDDAY THURSDAY. A MODERATE TO STRONG ONSHORE FLOW DEVELOPS BY THE END OF THE WEEK AHEAD OF AN APPROACHING STORM SYSTEM. THE ONSHORE FLOW WILL BRING WARM AND HUMID AIR INTO THE AREA. AREAS OF FOG ARE POSSIBLE IN AREA BAYS AND SOUNDS FRIDAY NIGHT INTO SATURDAY AS THIS AIRMASS MOVES ACROSS THE COOL INSHORE WATERS. A COLD FRONT WILL PUSH THROUGH THE MARINE AREA SATURDAY NIGHT...WITH A MODERATE TO STRONG OFFSHORE FLOW EXPECTED FOR THE END OF THE WEEKEND.
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.